ALAN F. LIST, M.D.; DAVID H. BEAIRD, M.D.; THOMAS KUMMET, M.D.
Drug-induced granulocytopenia occurs infrequently with Cimetidine administration (1). Ranitidine hydrochloride, the newest H2-antagonist in use, has gained widespread application because of its longer dosing interval and relative lack of serious adverse reactions (2). We report a case of reversible, ranitidine-induced granulocytopenia with bone marrow findings simulating those of acute promyelocytic leukemia that recurred after Cimetidine was administered.
A 61-year-old white man was hospitalized with fever and granulocytopenia on 10 October 1986. Five months earlier a craniotomy was done with partial resection of a grade IV astrocytoma. Postoperatively, the patient received 5000 rad wholebrain irradiation and phenytoin therapy, 300 mg daily,
ALAN F. LIST, DAVID H. BEAIRD, THOMAS KUMMET. Ranitidine-Induced Granulocytopenia: Recurrence with Cimetidine Administration. Ann Intern Med. 1988;108:566–567. doi: 10.7326/0003-4819-108-4-566
Download citation file:
Published: Ann Intern Med. 1988;108(4):566-567.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use